MAUDE Adverse Event Report: COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G53008
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: lead tech.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during retrieval of a cook celect platinum filter involving a male patient of unknown age, the pin vise of a cloversnare 4-loop vascular retriever separated from the device.Significant force was reportedly used to retrieve the device, which was implanted in (b)(6) of 2019.Upon attempted retrieval, the previously tightened pin vise separated from the snare and fell to the floor.The snare catheter also "pulled off of the snare" and the hook of the filter straightened from the force applied.The snare system was removed piecewise in its entirety.Wire access was maintained, and the sheath was exchanged for an unknown 16 fr 5 cm sheath.A modified loop snare technique was used to successfully retrieve the filter.The complaint associated with the cook celect filter will be reported by william cook europe.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A document based investigation was also performed including a reviews of the complaint history, device history record, the instructions for use, manufacturing instructions, and quality control procedures.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: "excessive force should not be used to manipulate or retrieve foreign objects." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook confirmed this complaint as "fitting separated" based on customer testimony.The customer did not return the complaint device or provide photos of the failure.Cook concluded that the complaint device was manufactured to specification based on the device history record and device master record reviews.It was reported that "a lot of force" was used during the attempted filter retrieval.The instructions for use caution that "excessive force should not be used to manipulate or retrieve foreign objects." cook is attributing the cause of this failure to unintended use error.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the previous report was submitted on (b)(6) 2019.

Brand Name
CLOVERSNARE¿ 4-LOOP VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8883106
Report Number1820334-2019-01980
Device Sequence Number11442233
Product Code MMX
UDI-Device Identifier10827002530086
UDI-Public(01)10827002530086(17)220523(10)9763297
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG53008
Device Catalogue NumberVRS-6.0-90
Device Lot Number9763297
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1